I've just reduced my venlafaxine dose from 300mg to 150mg and I'm struggling a bit. I wonder if anyone else has done this and knows how long the withdrawal symptoms last?
1. Have you taken it for long?
2. It is a heavy antidepressant, have you always taken 300mg?
3. If you went straight from 300 to 150 you might be going way too fast!
The obvious answer is ofcourse: ask your GP.
I've been at that dose for about 4 months now. I saw my GP and asked to reduce my dosage, he told me to take one 150mg tablet instead of two. I also asked if I could stop taking the mirtazapine at the same time, but he said no. I'm finding the withdrawal symptoms a bit challenging, but not impossible. Hopefully it won't take too long to calm down again.
Some tablets have a little groove in them for splitting them in half? So maybe you can start by cutting down half-a-step instead of a full step. Or what other dosages do the tablets come in?
Even though your GP says tomhalf the dosage, it might be too sudden for your sustem.
I had the same thing with building up an antidepressant. It went too fast, I had to take baby steps. For you it seems to be the same but then in the other direction.
I was 45mg mirtazapine and 375mg venlafaxine. I've got the mirtazapine down to 15mg. I was started on venlafaxine at 75mg then 150mg then 225mg etc, up in 75mg doses. Unfortunately the venlafaxine are not the type with a little groove.
It looks like you may be able to get it in 37.5 mg tablets as well. Might be worth asking your GP if you can have some of those just to help with the cutting down in smaller steps?
If I'm still climbing the walls tomorrow, I'll phone the surgery. I do have a few 225mg left, so I'll take those first.I was hoping that reducing the venlafaxine I would reduce my proprioceptive hallucinations. When I told my GP about them he said, 'I've never heard of that'. And he's supposed to be the practice's mental health expert. Anyway thanks for the replies.
I think everyone's response to medication is individual so it's hard to predict how long it will take for the effects to subside. I came off 225mg in about three weeks. Like you I was climbing the walls, lost weight (delighted) but found Diazepam helped on the worst days. Now on Setraline. My head feels clearer, like there's space between my ears, hard to explain. But I am extremely angry on them and prone to destructive rages (broken house phone and laptop). I really need to sort the anger out but that means a trip to the surgery when instead I can just order repeats online. Perhaps ask for something to help calm you down whilst reducing the dose would be helpful. Good luck, you will get there!
Glad you feel comfortable to revisit the doctor if you feel the need to and I hope you heed the sound advice given by the forum members.
look after yourself and try not to hurry the process and work to a pace that suits you best. It’s a big step!